Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1955, Volume 23, Issue 3

Income Distributions: A New Model<277:IDANM>2.0.CO;2-X
p. 277-294

R. S. G. Rutherford

This paper endeavors to present a simple model to explain the frequency distribution of income by adding "birth and death" considerations to the more usual random shock system type of model. The form of this model turns out to be a Gram-Charlier distribution subject to a linear logarithmic transformation, the parameters of which are meaningful and significant. A tentative method of fitting such curves is suggested and the values of the parameters discussed.

Log In To View Full Content